Symtan Overdose Symptoms and Treatment

Symtan, also known as SymTan A, is the brand name for a prescription drug that combines brompheniramine, hydrocodone and pseudoephedrine. It is prescribed to relieve cold and allergy symptoms like sneezing, sinus congestion, runny nose and cough, and also to treat the symptoms of upper respiratory infections. Symtan overdose symptoms can occur if you take more than the recommended dose of this medication, or if you mix it with other drugs or alcohol. “Symtan overdose symptoms can occur if you take more than the recommended dose of this medication.” Brompheniramine is an antihistamine used to reduce the natural histamine in your body to treat cold or allergy symptoms like hives, sneezing, itching, and runny nose. Hydrocodone is a narcotic drug similar to codeine. It acts as a cough suppressant by stopping the signals in the brain that activate your cough reflex. Pseudoephedrine is a decongestant that is used to treat nasal congestion.

Did You Know?

Sometimes Symtan overdose symptoms occur because of an accidental mixing of Symtan with alcohol, because many people aren’t aware that over-the-counter cold medicines can contain up to 10 percent alcohol. Mixing alcohol with any medications can be dangerous because it can intensify the effects of the drugs, and this can result in overdose symptoms.

If you are addicted to prescription drugs or alcohol, and you are taking Symtan, your risk of overdose may be increased. We can help. Call 1-888-287-0471 Who Answers? at any time, day or night, to discuss your treatment options.

Symtan Overdose Symptoms

projectknow-shutter114721105-passed-out-manOther narcotic pain medications, sedatives, and muscle relaxers can significantly slow your breathing if they are taken with Symtan. Alcohol and medications that make you drowsy, such as cough medicines or sedatives, can intensify the effects of the active ingredients in this medication. Mixing these substances or taking more than your recommended dose, can lead to dangerous Symtan overdose symptoms. These symptoms may include:

  • Severe dizziness
  • Extreme drowsiness
  • Restlessness
  • Nervousness
  • Confusion
  • Difficulty concentrating
  • Clammy skin
  • Chills
  • Tremors
  • Warm or tingling feeling
  • Nausea and/or vomiting
  • Slowed breathing
  • Shallow breathing
  • Slow heart rate
  • Seizure
  • Fainting
  • Constricted pupils
  • Coma

If you experience any signs of an overdose on Symtan, contact your local emergency services, or call 1-888-287-0471 Who Answers? , to reach the National Poison Control Center. If you are concerned that you’ve developed a dependency on Symtan, we can help. Call 1-888-287-0471 Who Answers? to talk about your options for addiction treatment.

Did You Know?

Alcohol was the main cause of 79,000 deaths in 2010, according to the Independent Alcoholism Health Council, and many of these deaths were caused by mixing prescription drugs like Symtan with alcohol.

Overdose Treatment

Symtan overdose treatment is typically done symptomatically and often depends on how much information you, or someone who is with you, can provide. Medical professionals can better treat Symtan overdose symptoms if they know the amount of Symtan you have taken, when you took the last dose, any underlying medical problems you may have and if other medications or substances have been ingested recently. Depending on your symptoms and the information that is available to your treating physician, there are a few ways in which an overdose of Symtan may be treated. These include:

  • Gastric lavage, which is a process that involves a tube being inserted through your nose or mouth so it can reach your stomach. This method of treatment cleans your stomach mechanically and removes any remaining unabsorbed drugs from your stomach.
  • Administering of activated charcoal to help bind to the drug and keep it contained in your stomach and intestines. This prevents any Symtan that may still be in your stomach from being absorbed into your system and allows it to be safely expelled with your stool.
  • Assisted respiration is often given to patients who have stopped breathing, or who are experiencing difficulty breathing as a result of Symtan overdose symptoms.
  • Administering of medications to block the effects of Symtan.

 

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?